Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 228, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 11, 2013, 3:31 PM EDT for Allegheny County, Westmoreland County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2013, 3:31 PM EDT (19:31 UTC)
- Expired
- Sep 11, 2013, 4:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 45 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 12:33 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2762 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:19 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 11, 2:19 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 219 PM EDT WED SEP 11 2013 .SYNOPSIS... A STRONG COLD FRONT CROSSES THURSDAY WITH DRASTICALLY COLDER AIR IN ITS WAKE. TEMPERATURES WILL BE NEARLY 10 TO 15 DEGREES BELOW NORMAL FRIDAY AND SATURDAY. A COLD FRONT WITH LITTLE IF ANY PRECIPITATION PASSES SUNDAY NIGHT INTO MONDAY. && .NEAR TERM /THROUGH THURSDAY/... MUTLI CELL STORMS REMAIN CONFINED TO HIGHER TERRAIN E OF PIT CLOSER TO STRENGTHENING ALBEIT WEAK MID LVL POCKET OF ENERGY THAT EXTENDS INTO CNTRL PA. LATEST HI-RES CONVECTIVE ALLOWING MDLS DO NOT LEND SUPPORT TO A WIDESPREAD SEVERE WEATHER EVENT RATHER PULSE STORMS. AS MENTIONED IN PREVIOUS DISCUSSION/S...AMOUNT OF BUOYANCY IN ATMS ALLOWS STORM TO BECOME TALL QUICKLY...BUT WITH LACK OF SHEAR DO NOT EXPECT MUCH ORGANIZATION AND A LONG LIFE CYCLE GIVEN UPDRAFT STRUCTURE. DOWNPOURS AND LOCALIZED FLOODING IS A CONCERN WITH PWATS PUSHING 2.0 INCHES WHICH RESIDES IN THE 99TH PERCENTILE FOR THIS TIME OF YEAR. RAINFALL RATES APPROACHING AN INCH PER HOUR WILL BE THE NORM. THANKFULLY STORMS ARE MOVING AT A DECENT CLIP AND NO TRAINING HAS SETUP. EXPECT ACTIVITY TO DIE SHORTLY AFTER SUNSET AND QUIET WEATHER TO LAST MUCH OF THE OVERNIGHT HOURS UNTIL THE COLD FRONT ARRIVES. VERY LITTLE CHANGES TO THE GRIDDED DATASET THURSDAY SAVE FOR TIGHTENING UP AND INCREASING POPS AS EVERY LOCATION WILL SEE MEASURABLE RAINFALL. FROPA TIMING IS THE FIRST PART OF THE DAY FOR THE NWRN 1/2 OF THE AREA. DUE TO THE AMOUNT OF CLOUDS...LACK OF STRONG H2 DYNAMICS...AND WEAK MID LEVEL LAPSE RATES NOT EXPECTING SEVERE WEATHER. THIS IS EVEN THE CASE OVER NRN WV AND THE LAURELS WHERE THE COLD FRONT WON/T PASS UNTIL AFTERNOON. TEMPERATURES WERE A BLEND OF NAM12BC AND MOSGUIDE BC. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... BAROCLINIC ZONE WILL BE TRUDGING THROUGH THE SERN PART OF THE FCST AREA AT THE START WITH QPF CONFINED TO SWRN PA INTO THE MTNS OF NRN WV AND WRN MD. MID LVL TROF AXIS OF -2 STANDARD DEVIATIONS BELOW NORMAL DROPS SE OVER THE NERN CONUS. THIS WILL YIELD SCT SHOWERS MAINLY DOWN WIND OF LAKE ERIE /ALONG AND E OF I-79/. COLD ADVECTION IN THE COLUMN YIELDS LITTLE TEMP RISE DURING THE DAY FRIDAY. RIDGES WILL LIKELY EXPERIENCE STEADY TEMPS UNDER NRLY FLOW THRU 7KFT. IT WILL BE NOTICEABLY COOLER WITH HIGHS STRUGGLING TO REACH THE LOWER 60S. CLOSER TO LAKE ERIE...THE MERCURY ONLY WILL MAKE IT INTO THE UPR 50S GIVING A FALL LIKE FEEL FRIDAY. H5 S/W TROUGH CONTINUES TO DROP DISTURBANCES DOWN IN NRLY FLOW SO CLOUDS WON/T FADE WITH THE LOSS OF DAYLIGHT BUT WILL WAIT UNTIL THE PREDAWN HOURS SAT AS HEIGHTS BUILD FROM THE W. && .LONG TERM /SATURDAY THROUGH TUESDAY/... HIGH PRESSURE AND ANTICYCLONIC FLOW SCOURS OUT ANY LEFT OVER LOW LEVEL MOISTURE SATURDAY MRNG. EXPECT A FAIRLY EXTENSIVE CU FIELD SAT AFTN UNDER THE POCKET OF COLDER AIR ALOFT. THE POSITION OF HIGH PRESSURE COME DAWN SUN MRNG WILL NOT BE IDEAL FOR RADIATIONAL COOLING...BUT IT WILL BE A CHILLY NIGHT. 40S WILL BE COMMON FOR MINIMUM TEMPS WITH UPR 30S ACR DEEPER MTN VALLEYS AND N OF I-80. IF THE ANTICYCLONE LOCATION SLOWS ITS EASTWARD ADVANCEMENT BY SIX HOURS THEN FROST ADVISORIES MAY BE NEEDED FOR PORTIONS OF OUR AREA. RETURN FLOW USHERS IN WARMER WEATHER SUNDAY INTO EARLY NEXT WEEK. THE ONE WEATHER SYSTEM TO SPEAK OF IS A MOISTURE STARVED COLD FRONT CROSSING SUN NGT INTO MON. ELECTED TO CONTINUE NO POPS FOR THIS BOUNDARY AS IT TRAVERSES. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... STRONG HEATING AND INSTABILITY HAS ALLOWED FOR THE DEVELOPMENT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. FOR NOW...MOST OF THE CONVECTION SEEMS TO BE FOCUSED OVER WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA...WITH ONLY ONE LINE OF WEAKENING STORMS OVER EASTERN OHIO. WITH THIS IN MIND...OPTED TO KEEP AT LEAST A VCTS MENTION EVERYWHERE BUT ADDED A FEW HOURS OF TSRA OVER SW PA WHERE THERE IS BETTER CONFIDENCE IN THUNDER AND MVFR RESTRICTIONS. OF COURSE...RESTRICTIONS ARE LIKELY TO BE WORSE IF A SITE IS DIRECTLY IMPACTED BY A THUNDERSTORM...WITH PLENTY OF LOW LEVEL MOISTURE PRESENT FOR DECENT RAIN RATES. SHOWERS AND THUNDERSTORMS SHOULD BE MAINLY DIURNAL IN NATURE...DISSIPATING AFTER SUNSET. WILL CLEAR THINGS OUT FOR A PERIOD EVERYWHERE BEFORE BRINGING BACK IN SOME FOG. THIS WILL BE GREATLY IMPACTED BY THE AMOUNT OF CLOUD COVER THAT IS PRESENT AND WIND SPEEDS BUT CONSIDERING THE HIGH DEWPOINTS...THINK THAT AT LEAST MVFR FOG COULD BE EXPERIENCED EVERYWHERE. THE COLD FRONT MAKES IT/S APPROACH BY THURSDAY MORNING. HAVE ADDED SHRA TO THE TAF SITES AND MAINTAINED RESTRICTIONS UP NORTH WHERE THE FRONT SHOULD ENTER FIRST. THEN TRIED TO TIME THE ONSET OF PRECIP EVERYWHERE. THUNDERSTORMS ARE LIKELY AGAIN...ESPECIALLY AT THE EASTERNMOST SITES THAT HAVE THE LONGEST CHANCE FOR HEATING. BUT SINCE THIS IS AT THE END OF THE TAF PERIOD...LEFT TSRA OUT FOR NOW. .OUTLOOK.../THURSDAY NIGHT THROUGH SUNDAY/... RESTRICTIONS MAY CONTINUE WITH THE PASSAGE OF THE COLD FRONT AND WITH NORTHWEST FLOW BEHIND THE SYSTEM FRIDAY. GENERAL VFR IS ANTICIPATED FOR THE WEEKEND. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && SYNOPSIS...98 NEAR TERM...98 SHORT TERM...98 LONG TERM...98 AVIATION...34
Hazardous weather outlook, Sep 11, 3:23 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 323 AM EDT WED SEP 11 2013 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-120730- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 323 AM EDT WED SEP 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SLOW MOVING THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON. LOCALIZED FLASH FLOODING MAY BE POSSIBLE WITH THESE STORMS...PARTICULARLY IN URBAN AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY. THERE IS A SMALL CHANCE THAT THUNDERSTORMS ALONG THIS FRONT MAY BECOME CAPABLE OF LARGE HAIL OR A FEW DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 11, 1:10 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 110 PM EDT WED SEP 11 2013 PAZ029-031-075-076-WVZ021-022-111800- FAYETTE PA-FAYETTE RIDGES PA-GREENE PA-MARION WV-MONONGALIA WV- WASHINGTON PA- 110 PM EDT WED SEP 11 2013 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN GREENE...MONONGALIA... NORTH CENTRAL MARION...SOUTHEASTERN WASHINGTON AND WESTERN FAYETTE COUNTIES... AT 106 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAYBROOK... MOVING NORTHEAST AT 35 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN WILL CAUSE REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS. LOCATIONS IMPACTED INCLUDE... WANA... WADESTOWN... RIVESVILLE... MCCURDYVILLE... GRANT TOWN... BARRACKVILLE... EVERETTVILLE... DAYBROOK... BLACKSVILLE... CASSVILLE... WESTOVER... MORGANTOWN... PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4013 8001 3991 7952 3948 8016 3965 8039 34
Special weather statement, Sep 11, 1:23 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
123 PM EDT WED SEP 11 2013
PAZ021-022-073-111800-
ALLEGHENY PA-ARMSTRONG PA-WESTMORELAND PA-
123 PM EDT WED SEP 11 2013
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WESTMORELAND...SOUTH
CENTRAL ARMSTRONG AND SOUTHEASTERN ALLEGHENY COUNTIES...
AT 119 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PLUM TO
ELIZABETH BORO...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.
LOCATIONS IMPACTED INCLUDE...
TURTLE CREEK... PLUM... MONROEVILLE...
ELIZABETH BORO... LEECHBURG... MURRYSVILLE...
VANDERGRIFT... CROOKED CREEK LAKE PARK...
APOLLO...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4083 7941 4039 7963 4019 7988 4020 7991
4021 7993 4055 7976Special weather statement, Sep 11, 1:58 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
158 PM EDT WED SEP 11 2013
PAZ020-029-WVZ001-002-111830-
BEAVER PA-BROOKE WV-HANCOCK WV-WASHINGTON PA-
158 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BROOKE...
NORTHWESTERN WASHINGTON...SOUTHERN HANCOCK AND SOUTHWESTERN BEAVER
COUNTIES...
AT 157 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SUN VALLEY...
MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WEIRTON... NEW CUMBERLAND... COLLIERS...
SUN VALLEY... TOMLINSON RUN STATE PARK...
NEW MANCHESTER... FLORENCE...
RACCOON CREEK STATE PARK... HARSHAVILLE...
BURGETTSTOWN...
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE
ISSUED.
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4051 8031 4048 8036 4040 8027 4033 8061
4038 8061 4039 8063 4040 8061 4048 8060
4050 8062 4053 8063 4062 8036Special weather statement, Sep 11, 2:20 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT WED SEP 11 2013
PAZ075-111845-
FAYETTE PA-
220 PM EDT WED SEP 11 2013
...STRONG THUNDERSTORMS WILL AFFECT WESTERN FAYETTE COUNTY...
AT 219 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHEAST OF NEMACOLIN TO 3 MILES SOUTHEAST OF GREENSBORO...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MASONTOWN... FAIRCHANCE... WALTERSBURG...
UNIONTOWN... PERRYOPOLIS... HOPWOOD...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3972 7983 3972 7991 3974 7990 3976 7993
3979 7993 3979 7991 3984 7993 3993 7993
4013 7975 4011 7971 4011 7969 4010 7968
3988 7968Special weather statement, Sep 11, 2:46 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
246 PM EDT WED SEP 11 2013
PAZ014-022-111915-
ARMSTRONG PA-BUTLER PA-
246 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUTLER AND WESTERN
ARMSTRONG COUNTIES...
AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SARVER...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SAXONBURG... LERNERVILLE... SARVER...
FREEPORT... KITTANNING... FORD CITY...
CROOKED CREEK LAKE PARK...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4064 7962 4068 7966 4067 7968 4067 7986
4075 7991 4092 7951 4071 7939Special weather statement, Sep 11, 3:08 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT WED SEP 11 2013
PAZ021-111930-
ALLEGHENY PA-
308 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALLEGHENY COUNTY...
AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FRANKLIN
PARK...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEWICKLEY... FRANKLIN PARK... PERRYSVILLE...
WEXFORD... ALLISON PARK... RUSSELLTON...
GIBSONIA...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4046 8015 4059 8021 4061 8018 4061 8014
4066 8015 4068 8011 4067 7987 4055 7980The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:10 PM EDT | Special Weather Statement | PBZ | Fayette, Greene | 50 min |
| Sep 11, 1:23 PM EDT | Special Weather Statement | PBZ | Allegheny | 37 min |
| Sep 11, 2:20 PM EDT | Special Weather Statement | PBZ | Fayette | 25 min |
| Sep 11, 2:46 PM EDT | Special Weather Statement | PBZ | Armstrong | 29 min |
| Sep 11, 3:08 PM EDT | Special Weather Statement | PBZ | Allegheny | 22 min |
| Sep 11, 3:17 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Butler | 3 hr |
| Sep 11, 3:41 PM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 3 hr |
| Sep 11, 4:03 PM EDT | Special Weather Statement | PBZ | Westmoreland | 42 min |
| Sep 11, 4:19 PM EDT | Special Weather Statement | PBZ | Beaver | 56 min |
| Sep 11, 4:25 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 2 hr |
| Sep 11, 4:30 PM EDT | Special Weather Statement | PBZ | Mercer | 45 min |
| Sep 11, 4:32 PM EDT | Special Weather Statement | PBZ | Mercer | 58 min |
| Sep 11, 5:01 PM EDT | Areal Flood Advisory | PBZ | Mercer | 3 hr |
| Sep 11, 6:27 PM EDT | Special Weather Statement | PBZ | Monroe | 33 min |
| Sep 11, 1:58 PM EDT | Special Weather Statement | PBZ | Hancock | 32 min |
| Sep 11, 5:32 PM EDT | Special Weather Statement | PBZ | Tucker | 43 min |
| Sep 11, 6:35 PM EDT | Special Weather Statement | PBZ | Ohio | 25 min |
| Sep 11, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 32 min |
| Sep 11, 6:52 PM EDT | Special Weather Statement | PBZ | Ohio | 23 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.